Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: My experience with Celexa

Posted by Eliza on March 14, 2000, at 8:32:35

In reply to My experience with Celexa, posted by MA on February 29, 2000, at 9:46:05

I tried Prozac twice (4 months each time) and while the effects were immediate (the world going from black and white to color type thing) and I liked that kaleidoscopic shift, it made me feel better right away, over the long term, I found Prozac made me sleepy, I gained weight (and didn't care), and, most interestingly, since I know it supposedly kills libido, made me very promiscuous. I stopped taking it each time because it seemed to take the edge off of things after a while, and basically, I just didn't like myself on the drug. After a few years of sort of low-level depression (dysthymia?), I suffered another major depressive incident. I was feeling bleak, hopeless, etc. I started Celexa in October (I've been on it almost six months now). The effects were milder, more subtle than the effects with Prozac. I felt better gradually. Very minimal side effects at 20 mg. When I increased to 40 I got so drowsy (yawning constantly, going to bed at 8:30, not wanting to get out of bed in the morning) I cut myself back. I find my life is better all around, I'm happier, more hopeful, more confident, in a great relationship (since about Thanksgiving). At 20 mg. I don't have any noticable physical side effects. I don't have lowered libido or excessive drowsiness (although I probably sleep 7 to 9 hours on the drug, as opposed to 5 to 7 when I'm not taking anything). Unlike Prozac, I don't feel like a completely different person, and it isn't making me a fat zombie! I bought roller blades and I'm taking kickboxing and doing yoga and all in all just convinced that the pieces are all going to fall into place for me. I don't cry at all (not even watching a film like Life is Beautiful) and that's wierd for me since I've always been so hyper-sensitive (I mean, I'm the kind of person who cries during the Star Spangled Banner), but it's better than crying all the time. I was telling my therapist the other day that I do miss the depressed me at times, it's wierd to feel so good, to be so happy. At this point I know it's not all the Celexa, that it's my relationship, and the exercise, etc., but I do feel so noticably different and so much better than I've felt before, even at times in my life when things were "going well" so to speak, that I can't help thinking the Celexa isn't playing a major role. I'm thrilled with the drug; I'm sorry some of you are having problems with it. (Truth be told, I wanted Welbutrin, and begged my therapist to put me on it, but since I have a history of anorexia she negged that. I know other people who are taking it and they love it, especially as it makes them lose weight!). I do get concerned about long-term side effects (brain damage, etc.) and worry that I might pay a huge price down the road for the happiness I am presently enjoying. Maybe so. But I also know that the people who say it's a spiritual disease don't know what they are talking about. I have two degrees in religion, an MDiv, and I've been in therapy for years. I read and do yoga and listen to music and do all the right things, all well and good, but nothing has turned my life around in so real and visceral a way as this drug. Sorry to be so long, I've never posted anything before and wanted to share some of my thoughts, and some of my experiences with meds.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Eliza thread:2790
URL: http://www.dr-bob.org/babble/20000312/msgs/26966.html